Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A good combination?
Mar 24, 2004

Is Viread plus ddI plus Sustiva a good combination? I'm sensitive to these three but resistant to AZT and 3TC. I take Viread, Sustiva, and Kaletra now with VL less than 50, but I am growing wary of the high triglycerides, cholesterol and now possible glucose intolerance. I was wondering if it would be wise for the substitution of ddI for Kaletra. Thanks. Terry

Response from Dr. Wohl

Dear Terry,

I do not think I'd recommend the kind of swap you are proposing. That you have AZT and 3TC resistance raises the possibility that you may have decreased response to ddI (even if the genotype does not indicate this). Additionally, your Kaletra may be doing quite a bit of the heavy lifting as far as keeping your viral load below 50. Those are bid shoes to fill for ddI especially if your off treatment viral load is high.

An alternative would be to continue the Viread and Sustiva and change the Kaletra to atazanavir (Reyataz) 300 mg a day plus ritonavir (Norvir) 100 mg a day. There are some complicated drug interactions here but this may be a good combo for you as atazanavir even with ritonavir does not seem to have as much of an effect on lipids and glucose as many other protease inhibitors.

Another Kaletra substitute could be to ritonavir boosted saquinavir (Fortovase) (a PI wil less metabolic effects that it is given credit for). This would involve more pills, however.

Good luck - DW



Previous
Combivir+Reyataz+1 Norvir
Next
No replacements for ritonavir in the works?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement